Lake-Effect Snow, Chippewa
- When
- December 10, 12:00 PM EST to December 12, 2:00 AM EST
- Where
- Chippewa forecast zone
- Reported by
- Official NWS Observations
An extended period of lake effect occurred in the northern Great Lakes, as the first of many very cold airmasses invaded. West-northwest winds resulted in a very long fetch across Lake Superior, resulting in locally heavy snow in central and western Chippewa County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
An extended period of lake effect occurred in the northern Great Lakes, as the first of many very cold airmasses invaded. West-northwest winds resulted in a very long fetch across Lake Superior, resulting in locally heavy snow in central and western Chippewa County. Sault Ste Marie picked up nine inches of snow during the daylight hours of the 11th, and over the period from the 10th to the 12th, totals of one to two feet were common.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Dec 10, 9:35 AM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
935 AM EST TUE DEC 10 2013
.SYNOPSIS...
ISSUED AT 444 AM EST TUE DEC 10 2013
COLD AIR AND GUSTY WESTERLY WINDS WILL CONTINUE TO GENERATE GOOD
ACCUMULATIONS OF LAKE EFFECT SNOW OVER THE NEXT FEW DAYS ACROSS
NORTHWEST LOWER AND PORTIONS OF EASTERN UPPER MICHIGAN.
&&
.UPDATE...
ISSUED AT 935 AM EST TUE DEC 10 2013
CURRENT FORECAST WELL ON TRACK FOR THE REMAINDER OF THE DAY...WITH
ONLY MINOR TWEAKS MADE FOR NEAR-TERM TRENDS. SATELLITE IMAGERY
TELLS THE STORY...WITH A HEALTHY VORT MAX/CLIPPER SYSTEM PASSING
THROUGH WISCONSIN...COMPLETE WITH AN AREA OF ENHANCED CLOUD
COVER/DEEPER MOISTURE JUST NOW CROSSING LAKE MICHIGAN. KIND OF
COOL TO SEE THE RAPID FLAREUP IN LAKE ENHANCEMENT WITH THIS ADDED
MOISTURE...WITH THE LAKE EFFECT SETUP ALREADY PRIMED BY DEEP
INSTABILITY ALREADY IN PLACE. THIS IDEA HAS BEEN WELL ADVERTISED
FOR SEVERAL DAYS NOW...AND THIS ENHANCED LAKE MICHIGAN BAND SHOULD
ONLY CONTINUE TO DEVELOP AND EXPAND THE NEXT FEW HOURS...
ULTIMATELY GETTING PUNTED INLAND THROUGH MIDDAY AS A COLD FRONT
ARRIVES. BASED ON THE CURRENT PLACEMENT AND SHORT TERM GUIDANCE
TRENDS...EXPECT THE MOST IMPACT WILL OCCUR FROM ABOUT LEELANAU
COUNTY SOUTHWARD THE NEXT FEW HOURS...WHILE THE NORTHERN END OF
THE LAKE BAND PROBABLY JUST HANGS OFFSHORE OF CHARLEVOIX/EMMET
COUNTIES THROUGH 17Z OR SO...DUE TO BACKED FLOW WITH THERMAL
CIRCULATION DEVELOPMENT OVER FAR NORTHERN LAKE MICHIGAN. THAT WILL
CHANGE INTO THE AFTERNOON AS THE UPPER TROUGH SWINGS THROUGH...
VEERING THE FLOW WESTERLY. THAT WILL ALSO BE WHEN BLOWING SNOW
BECOMES AN ISSUE...ESPECIALLY WITH NOTHING BUT POWDER ON THE
GROUND.
UPDATE ISSUED AT 640 AM EST TUE DEC 10 2013
LES BANDS CONTINUE TO ORIENT THEMSELVES MORE PARALLEL TO THE LAKE
MICHIGAN SHORELINE...WITH INCREASED FETCH LENGTH IN SW FLOW
RESULTING IN MORE COMMON SNOW SHOWERS ALONG ALL OF NW LOWER COAST.
LEADING EDGE OF DEEPER MOISTURE NOW ENTERING GREEN BAY...AND WILL
ARRIVE HERE OVER 2-3 HRS FROM NOW WHICH WILL START THE ENHANCEMENT
PROCESS FOR HEAVIER SNOWS. NO UPDATES NEEDED AT THIS TIME...AS
SNOWS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS NW LOWER AND
INTO EASTERN SECTION OF CHIP AND MACK COUNTIES THIS MORNING.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 444 AM EST TUE DEC 10 2013
CURRENTLY...LAKE EFFECT SNOW BANDS CONTINUE TO DRIFT NORTHWARD AS
LOW LEVEL WINDS ARE BACKING MORE OUT OF THE SW...AHEAD OF A WEAK
ALBERTA CLIPPER WORKING ACROSS WISCONSIN. THE SNOW SHOWERS WERE
LIGHT TO MODERATE AT TIMES...AND CERTAINLY NOT NAILING ANY ONE
AREA DUE TO THEIR TRANSIENT NATURE. THE CLIPPER ITSELF IS ONLY
PRODUCING LIGHT SNOW AND FLURRIES...AS IT IS RATHER MOISTURE-
STARVED. THE ASSOCIATED COLD FRONT EXTENDED FROM FAR WESTERN WI
THROUGH IOWA AND SE NE WITH SOME RATHER ROBUST GUSTS TO 30 KNOTS
SEEN ALONG THE FRONT. SOME HIGH LEVEL CLOUDS AHEAD OF THE CLIPPER
WERE ALREADY MOVING IN OVER THE WESTERN GREAT LAKES
TODAY AND TONIGHT...LOTS GOING ON. FIRST OFF...LAKE EFFECT SNOW
BANDS WILL CONTINUE TO ALIGN THEMSELVES MORE PARALLEL TO THE LAKE
MICHIGAN SHORELINE...AND WORK THEIR WAY INTO EASTERN SECTIONS OF
CHIPPEWA AND MACKINAC COUNTIES. IN THE MEANTIME...ANY REMAINING
SNOW SHOWERS NEAR WHITEFISH POINT/PARADISE AREA WILL TEMPORARILY
MOVE OFFSHORE. THE LIGHT...WITH POCKETS OF MODERATE SNOW WILL
CONTINUE THROUGH DAYBREAK...BUT A RATHER QUICK INTENSIFICATION IS
GOING TO OCCUR STARTING AROUND MID MORNING. THIS WILL OCCUR AS
DEEPER SYNOPTIC MOISTURE AND COLDER AIR ALOFT FROM THE ARRIVING
CLIPPER DRIFTS IN OVER THE LAKE EFFECT. INVERSION HEIGHTS RISE TO
OVER 8KFT...AND A SIGNIFICANTLY INCREASED FETCH LENGTH DOWN THE
LONG AXIS OF LAKE MICHIGAN WILL RESULT IN A PERIOD OF MODERATE TO
HEAVY SNOWFALL FOR THE COUNTIES BORDERING LAKE MICHIGAN. WINTER
WEATHER ADVISORIES WERE ALREADY ISSUED FOR A QUICK 3-5 INCHES OF
SNOW...AND DEVELOPING BLOWING SNOW LATER THIS AFTERNOON AS
WESTERLY WINDS GUST AS HIGH AS 30 MPH. DID ADD MACKINAC COUNTY TO
THIS HIT LIST OF ADVISORIES...AS WINDS STAY POINTING AT EASTERN
PARTS OF THAT COUNTY (AND FAR EASTERN SECTIONS OF CHIPPEWA COUNTY
FOR THAT MATTER) FOR A GOOD 4-5 HRS...WITH SNOWFALL RATES LIKELY
EXCEEDING AN INCH PER HOUR AT TIMES. THE ARRIVAL OF THE COLD FRONT
WILL PUSH THESE SNOW SHOWERS OVER INTO MUCH OF FAR NRN/NW LOWER BY
LATE AFTERNOON AND EVENING...WHILE MORE AREAS WILL GET INVOLVED IN
THE GUSTY WESTERLY WINDS AND BLOWING SNOW. FOR THE NIGHT
HOWEVER...THE BLOWING/DRIFTING WILL BE MORE COMMON ALONG THE
IMMEDIATE LAKESHORE OF LAKE MICHIGAN. ALTHOUGH THE PASSING CLIPPER
WILL RESULT IN A LOWER INVERSION HEIGHT INTO THE EVENING...ANOTHER
WAVE ARRIVES LATE TONIGHT...WHICH WILL RESULT IN INCREASED
INVERSION HEIGHTS AGAIN...TO 6-7KFT ROUGHLY. FLOW STAYS PRETTY
WELL LOCKED INTO A 270 REGIME...PUTTING ANOTHER 3 TO 5 INCHES OF
SNOW ACROSS FAR NRN/NW LOWER. SOLID ADVISORY CRITERIA AND EXPECT
ADVISORIES TO BE CONTINUED THROUGH THE NIGHT FOR MUCH OF NRN/NW
LOWER.
THESE WESTERLY WINDS WILL ALSO BRING THE SNOW SHOWERS BACK INTO
CHIPPEWA COUNTY...AND HERE THE ACTION MAY GET REALLY EXCITING.
INITIALLY...THE WHITEFISH POINT AND PARADISE AREAS WILL GET IN ON
THE ACTION....AND THIS MAY BE THE CASE FOR MUCH OF THE NIGHT.
THERE REMAINS SOME AMBIGUITY ON THE EVOLUTION OF THE LOW LEVEL
FLOW/CONVERGENCE ACROSS WHITEFISH BAY. NAM CONTINUES TO SUGGEST
THAT LAKE TROUGHING SHARPENS...AND POSSIBLY ENHANCED BY DRAINAGE
FLOW OUT OF ONTARIO...WHICH WILL ULTIMATELY AT LEAST SHOVE
MODERATE TO HEAVY SNOW SHOWERS INTO MANY AREAS NORTH OF M-28.
DO HAVE CONCERNS THAT THE DRAINAGE FLOW IS SO SHALLOW THAT IT
SLIPS RIGHT UNDERNEATH THE LAKE EFFECT WHICH CONTINUES TO BE
DRIVEN BY A DEEPER WNW FLOW. THE BEST FORECAST AT THIS POINT IS
FOR WNW FLOW TO CONTINUE BANGING ON THE PARADISE AREA FOR MUCH OF
THE NIGHT...AND LIKELY SLIP INTO THE SAULT LATE. WHETHER OR NOT
ITS A COUPLE OF BANDS...OR ONE MASSIVE HEAVY SNOW BAND IN STRONG
CONVERGENCE REMAINS TO BE SEEN...BUT EITHER WAY...SIGNIFICANT
ACCUMULATIONS ARE EXPECTED TO BEGIN FOR A LARGE ENOUGH CHUNK OF
THE COUNTY TO HOIST A LAKE EFFECT SNOW WARNING. WITH INVERSION
HEIGHTS AVERAGING 9KFT...STRONG LIFT (JUST CLIPPING THE UPPER
PORTION OF THE DGZ) AND DEEP MOISTURE...CAN SEE THE ONSET OF
SIGNIFICANT ACCUMULATIONS NORTH OF M-28. SNOWFALL COULD HAVE A
REAL TIGHT RANGE...OF AN INCH OR TWO ON M-28...TO AS MUCH AS 10
INCHES LOCALLY AROUND PARADISE.
&&
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 444 AM EST TUE DEC 10 2013
REMAINING UNSEASONABLY COLD THROUGH THE EXTENDED PERIOD LEADING TO
MORE LAKE EFFECT SNOW SHOWERS THROUGH AT LEAST FRIDAY. EXPECT
SIGNIFICANT SNOWFALL ACCUMULATIONS ACROSS PORTIONS OF NORTHWEST
LOWER AND EASTERN UPPER MICHIGAN TO CONTINUE THROUGH AT LEAST
WEDNESDAY NIGHT. A POSSIBLE SYNOPTIC SYSTEM MAY AFFECT THE REGION
NEXT WEEKEND THEN HIGH PRESSURE WILL TRY TO BUILD IN EARLY NEXT
WEEK. THE MAIN FORECAST CONCERNS REVOLVE AROUND SNOWFALL
ACCUMULATIONS AND HEADLINES THROUGH WEDNESDAY NIGHT (AT LEAST) THEN
POPS FOR THE REMAINDER OF THE FORECAST.
WEDNESDAY INTO WEDNESDAY NIGHT...LAKE/850 MB DELTA TS REMAIN RATHER
IMPRESSIVE AS 850 MB TEMPS REMAIN BETWEEN -20 TO -23 C.
MEANWHILE...MOISTURE REMAINS ROBUST WITH 850-700 MB RH BETWEEN 70
AND 80 PERCENT WEDNESDAY AND 60 TO 70 PERCENT WEDNESDAY NIGHT. THIS
WILL CONTINUE THE WEST NORTHWEST FLOW LAKE EFFECT SNOW
SHOWERS...WITH SEVERAL MORE INCHES OF ACCUMULATION LIKELY IN FAVORED
AREAS. THE LAKE EFFECT SNOW ADVISORY WILL CONTINUE ACROSS NORTHWEST
LOWER THROUGH EARLY EVENING AND WILL PROBABLY HAVE TO BE EXTENDED
THROUGH WEDNESDAY NIGHT AS WELL WITH POSSIBLE UPGRADES TO WARNINGS
AS HEAVY INDIVIDUAL SNOW BANDS BECOME ESTABLISHED. MEANWHILE...THERE
WILL BE A LAKE EFFECT SNOW WARNING ACROSS CHIPPEWA COUNTY...MAINLY
FOR NORTHERN PORTIONS OF THE COUNTY AS A MONSTER CONVERGENT BAND IS
EXPECTED. STORM TOTALS THROUGH WEDNESDAY NIGHT NORTH OF M-28 COULD
REACH UPWARDS OF TWO FEET IN SPOTS. GUSTY WESTERLY WINDS WILL LEAD
TO AREAS OF BLOWING AND DRIFTING SNOW AS WELL. HIGHS ONLY RANGING
FROM AROUND 10 NORTH TO THE MIDDLE TEENS SOUTHEAST. LOWS RANGING
FROM AROUND ZERO TO THE SINGLE DIGITS.
THURSDAY INTO FRIDAY...LAKE EFFECT SNOW SHOWERS CONTINUE WITH PLENTY
OF REMAINING OVER LAKE INSTABILITY. ACTIVITY MAY EVEN BE ENHANCED BY
ANOTHER ALBERTA CLIPPER OR TWO MOVING ACROSS THE REGION. THE MEAN
FLOW LOOKS TO REMAIN GENERALLY OUT OF THE WEST. HIGHS IN THE MIDDLE
TEENS TO AROUND 20. LOWS IN THE SINGLE DIGITS.
SATURDAY THROUGH MONDAY...EXTENDED MODELS ARE CONVERGING ON A
SOLUTION OF TRACKING A STORM SYSTEM BY TO OUR SOUTH WHICH WILL LEAD
TO DECENT CHANCES FOR SOME SNOW ON SATURDAY...WHICH MAY LINGER INTO
SUNDAY AS WELL. DETAILS ON THE TIMING AND AMOUNT OF POSSIBLE SNOW
STILL NEED TO BE IRONED OUT DUE TO UNCERTAINTY (AND GREATER EMPHASIS
BEING PUT ON ONGOING LAKE EFFECT). IT THEN LOOKS LIKE HIGH PRESSURE
WILL TRY TO NOSE INTO THE REGION TO START NEXT WEEK...THOUGH THE
LAKE EFFECT MACHINE MAY STILL BE RUNNING. TEMPERATURES ARE EXPECTED
TO REMAIN COLD WITH HIGHS IN THE UPPER TEENS TO LOWER 20S AND LOWS
IN THE UPPER SINGLE DIGITS AND TEENS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 640 AM EST TUE DEC 10 2013
PREVAILING MVFR CIGS ACROSS NW LOWER WILL BECOME MORE PREVAILING
IFR MID MORNING INTO THE AFTERNOON...AS A WEAK ALBERTA CLIPPER
ENHANCES LAKE EFFECT SNOWS 14-20Z FOR PLN/TVC/MBL. SNOWFALL RATES
WILL PERIODICALLY BE 1 OR GREATER DURING THIS TIME FRAME. ONLY
SOME PASSING FLURRIES EXPECTED WITH LITTLE TO NO FANFARE EXPECTED
AT APN MIDDAY-AFTERNOON. COLD FRONT BLOWS THROUGH THIS AFTERNOON
WITH WEAKER SW WINDS SHIFTING OUT OF THE WEST AND GUSTING 22-26KTS
THIS AFTERNOON INTO THE NIGHT. THIS WILL BRING SOME PERIODS OF
BLOWING SNOW TOO...RESULTING IN PREVAILING MVFR CONDITIONS. WORST
OF IT WILL BE AT PLN...WHICH WEST WINDS WILL BRING THE BETTER
SNOWS/BLOWING SNOWS/SNOWFALL RATES THROUGH THE ENTIRE NIGHT.
&&
.MARINE...
ISSUED AT 515 AM EST TUE DEC 10 2013
WINDS HAVE DIMINISHED OVERNIGHT...AND THAT TREND WILL CONTINUE
INTO THIS MORNING AS A WEAK AREA OF LOW PRESSURE DRIFTS ACROSS NRN
MICHIGAN. A COLD FRONT WILL THEN PASS WITH WESTERLY WINDS
INCREASING TO ADVISORY LEVELS ALL NEARSHORE WATERS. LOCALIZED GALE
GUSTS ARE POSSIBLE THROUGH TONIGHT...BUT NOT EXPECTED TO BE
WIDESPREAD. ADVISORY LEVEL GUSTS ARE THEN GOING TO BE POSSIBLE
ACROSS MOST NEARSHORE WATERS THROUGH THURSDAY...BEFORE HIGHER
PRESSURE SETTLES IN THE REGION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ015-
020-025-026-031-032.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
WEDNESDAY FOR MIZ021-022.
LAKE EFFECT SNOW WARNING FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR MIZ008.
WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MIZ016-017-
019.
LH...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR LSZ321-322.
&&
UPDATE...LAWRENCE
SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...SD
MARINE...SDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1045 AM EST TUE DEC 10 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1045 AM EST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. LAKE EFFECT SNOW WILL AFFECT MUCH OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN TODAY AND TONIGHT. PERIODS OF HEAVY SNOW AND AREAS OF BLOWING SNOW WILL ALSO OCCUR. PLEASE SEE THE LATEST ADVISORIES AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE ACROSS PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN WEDNESDAY INTO THURSDAY MORNING. SIGNIFICANT ACCUMULATIONS CAN BE EXPECTED...PARTICULARLY ACROSS NORTHERN CHIPPEWA COUNTY. PLEASE SEE THE LATEST ADVISORIES AND WARNINGS FOR MORE DETAILS. IN ADDITION...WIND CHILL VALUES OF -10 TO -20 DEGREES ARE EXPECTED ACROSS MUCH OF NORTHERN MICHIGAN TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR ADDITIONAL INFORMATION...VISIT US ONLINE AT WEATHER.GOV/GAYLORD. SMD/LAWRENCE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
745 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HEAVY SNOW 6 W DETOUR VILLAGE 45.99N 84.03W
12/10/2013 M17.0 INCH CHIPPEWA MI SPOTTER
24HR TOTAL BETWEEN 6PM SUNDAY DEC 8TH THRU 6PM MONDAY DEC
9TH.
&&
SWRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
944 AM EST TUE DEC 10 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 W PETOSKEY 45.37N 84.98W
12/10/2013 M4.0 INCH EMMET MI COOP OBSERVER
COOP OBSERVER STATION PETOSKEY /PETM4/ SNOW
DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
945 AM EST TUE DEC 10 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW GAYLORD 45.03N 84.68W
12/10/2013 M3.0 INCH OTSEGO MI COOP OBSERVER
COOP OBSERVER STATION GAYLORD /GAYM4/ SNOW
DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EST TUE DEC 10 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 9 ESE GOETZVILLE 46.02N 83.92W
12/10/2013 M5.0 INCH LSZ322 MI COOP OBSERVER
COOP OBSERVER STATION DETOUR VILLAGE /DTVM4/
SNOW DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEM1 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490727.